Thunderstorm Wind, Mahoning
- When
- November 29, 3:10 AM EST
- Where
- Mahoning County, 5 mi S of Austintown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.033, -80.750
Two trees were reported down.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 29, 2:15 AM EST, 55 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 215 AM EST TUE NOV 29 2005 .SHORT TERM UPDATE (OVERNIGHT)...FRONT WILL MOVE THRU NW PA BY 6 AM. IN THE MEANTIME WIND GUSTS UP TO 50 MPH CONTINUE. SOME TREES AND LIMBS WILL CONTINUE TO COME DOWN..THUS WILL ISSUE WIND ADVISORY UNTIL 6 AM. ONCE THE FRONT MOVES THROUGH THE WINDS WILL DECREASE. && .AVIATION(06Z-06Z)... BAND OF SHOWERS MOVING EAST AND REMAINS BEHIND THE COLD FRONT. FRONT WAS MOVING THROUGH CLEVELAND AND MANSFIELD AROUND 04Z AND WILL CONTINUE TO MARCH EAST TO ERIE BY MORNING. WINDS ARE DIMINISHING FOR A SHORT PERIOD OF TIME BEHIND THE FRONT AND CEILING AND VISIBILITY ARE GOING TO VFR AS DRY SLOT WORKS INTO THE AREA. CEILINLGS WILL DROP TO MVFR AND WINDS WILL BE ON THE INCREASE AS WRAP AROUND MOISTURE RETURNS TO THE AREA AND GRADIENT TIGHTENS UP OVER THE AREA. WILL KEEP WINDS GUSTY THROUGH THE DAY TUESDAY AND DIMINISH THEM IN THE WEST TUESDAY NIGHT. && .SHORT TERM UPDATE (TONIGHT AND TUESDAY)... COLD FRONT FROM NORWALK TO ABOUT MT GILEAD. RADAR HAD SHOWN A BIT OF A FINE LINE SIGNATURE BUT HAS BEEN DIMINISHING THE LAST HOUR OR SO. WINDS HAVE PEAKED CLOSE TO 40 KNOTS AT SOME SPOTS WITH FROPA THEN WIND DIMINISHES IN THE STEADIER RAIN. WIND GUSTS WITH FROPA NOT MUCH HIGHER THAN GUSTS IN WARM SECTOR AND HAVE NOT FOUND ANY REPORTS OF DAMAGE SO WILL CONTINUE TO MONITOR WITH NO HEADLINES AT THIS TIME. NO THUNDER DURING MY SHIFT BUT THERE IS STILL A CHANCE IN WARM SECTOR AS TEMPS HAVE ACTUALLY CONTINUED TO RISE EVEN AT THIS HOUR OF THE NIGHT. SOUTHEAST DOWNSLOPE FLOW PROBABLY HELPING TO KEEP LOWER LAYERS JUST DRY AND STABLE ENOUGH TO KEEP THUNDER AWAY ALTHOUGH ALSO HELPING TO ENHANCE WIND GUSTS ESPECIALLY ALONG THE EAST LAKESHORE UP TOWARD ERIE WHERE SOUTH-SOUTHEAST WINDS WILL APPROACH ADVISORY CRITERIA OVERNIGHT BUT NOT THAT UNUSUAL FOR THE LAKESHORE. NOT SURE IF THE COLD FRONT MIGHT WASH OUT FOR A WHILE OVER E OHIO/W PA AND REGROUP EARLY TUESDAY MORNING BUT EVEN SO I WILL TAKE OUT THUNDER FOR TUESDAY MORNING FOR EASTERN ZONES SINCE IT IS QUESTIONABLE EVEN NOW IN THE FIRST PERIOD SO WE DO NOT NEED IT IN TWO PERIODS OF THE FCST. MADE A FEW OTHER COSMETIC CHANGES. UPDATE ALREADY OUT. && .SHORT TERM (TONIGHT THROUGH THU)... COLD FRONT FROM CHICAGO THRU EVV INTO ALABAMA. AIRMASS AHD OF THE FRONT HAS NOT BECOME UNSTABLE YET AS SPECIAL 18Z ILN SOUNDING SHOWED ZERO CAPE WITH STRONG CAP AROUND 800MB. MANY AREAS DID RISE INTO THE UPR 60S TODAY...BUT LOW LVL MOISTURE WITH DWPTS IN THE LOWER 50S WAS LACKING. WL NEED TO WATCH ALONG THE FRONT THOUGH AS RUC ANALYSIS DATA SHOWS A PLUME OF HIGHER DWPTS IMMEDIATELY AHD OF THE FNT. IN FACT...THE SPC ANALYSIS PAGE SHOWS SOME WEAK INSTABILITY MOVING N ALONG THE OH/IN BORDER. AM UNCERTAIN OF THUNDER TONIGHT...BUT THE 18Z SOUNDING DOES SHOW SOME POTENTIAL WK INSTABILITY ALOFT ESPECIALLY IF THE CAP CAN WEAKEN SLIGHTLY. WITH THE PLUME OF WK INSTABILITY MOVING NWD PER SPC ANALYSIS...THUNDER CANNOT BE RULED OUT AND WILL CONTINUE IN THE FCST. IF THERE IS ANY CONVECTIVE ELEMENTS TONIGHT...SVR WINDS CANNOT BE RULED OUT EITHER WITH 70KT WINDS AT 3000FT...WITH INCREDIBLE SHEAR AS 0-3KM SRH FROM ILN SOUNDING OVER 1000 M2/S2. WL THEREFORE GO WITH CHC THUNDER...AND CONTINUE WITH POSSIBLE SVR WORDING TONIGHT. GRADIENT WIND STRONG WITH 20-30KT AT THE SFC...BUT IT JUST CANNOT MIX DOWN AT ALL AS OF YET. WL CONTINUE WITH 20-30MPH WITH GUSTS TO 40 OVERNIGHT. NO WIND ADVY AS IT WOULD SEEM THAT ANY STRONG WINDS WOULD BE ASSOCIATED WITH CONVECTIVE ELEMENTS...AND IF THIS WOULD OCCUR SEVERE THUNDERSTORM WARNINGS WOULD BE ISSUED. NAM DOES SHOW STRONGER WIND ADVY TYPE WINDS ALONG THE LAKESHORE E OF CLE TONIGHT...BUT THE NAM USUALLY HAS A HIGH WIND BIAS IN SE FLOW ALONG THE LAKESHORE. IN FACT...WITH THE SHOWERS MOVING THRU NE OH/NW PA ATTM...THINK THIS MAY SERVE TO STABILIZE THE BL MORE THUS KEEPING HIGH WINDS FROM MIXING DOWN. LOOKS LIKE THE PCPN SHIELD MAY BE SLIGHTLY FASTER THAN THE 12Z RUNS SUGGESTED. HOWEVER...CATEGORICAL POPS FOR ALL AREAS TONIGHT SEEM REASONABLE. FRONT SHOULD SPEED UP TONIGHT AS THE UPR VORT CATCHES UP WITH IT. SHOULD BE NR THE OH/PA BORDER 12Z TUE. WL STILL NEED TO GO LKLY POPS EAST BUT SMALL CHC EAST TUE. THICKNESS VALUES SUGGEST ANY PCPN WL REMAIN ALL RAIN UNTIL TUE EVENING THEN RAIN/SNOW MIX POSSIBLE WITH 1000-850MB THICKNESS VALUES NEAR 1304M. SYSTEM LIFTS INTO THE NRN LAKES TUE NIGHT WITH WK RIDGING INTO THE SRN LAKES BY WED. LAYER RH 30% OR LESS SO IT SHOULD END UP BEING A PARTLY SUNNY DAY. MAY HAVE A FEW LAKE EFFECT SNOW SHOWERS IN THE SNOWBELT WED IN W-SE FLOW...BUT INVERSION HEIGHT LOW AND 850MB TEMPS AROUND -7C VERY MARGINA. NAM AND GFS SHOW A SHORT WAVE ROTATING INTO THE AREA WED NIGHT INTO THU. 1000/850MB THICKNESS VALUES BELOW 1300M SO ANY PCPN WED NIGHT SHOULD BE ALL SNOW. TEMPS WILL END UP FALLING DURING THE DAY TUE...THEN DROP TO SLIGHTLY BELOW NORMAL FOR WED/THU. && .LONG TERM (FRIDAY THROUGH MONDAY)... ECMWF MODEL HAS BEEN CONSISTENT THE PAST SVRL RUNS IN SHOWING FAST FLOW ACROSS THE COUNTRY WITH THE MODEL DEVELOPING A POLAR VORTEX OVR SRN CANADA FOR THE WKND. ECMWF HAS BEEN CONSISTENT IN SHOWING A FAST MOVING SYSTEM MOVING FROM OK TO KY THEN TO VA FOR SAT. FORECAST AREA IN COLD ENOUGH AIR THAT PCPN FROM THIS SYSTEM SHOULD BE ALL SNOW. THIS TYPE OF TRACK CAN GIVE SVRL INCHES OF SYNOPTIC SNOW TO THE AREA IF THERE IS ENOUGH MOISTURE. LOOKS LIKE THE ECMWF TRIES TO OPEN THE GULF UP FOR A SHORT TIME...BUT FAST MOVEMENT OF THE SYSTEM MAY INHIBIT EXCESSIVE MOISTURE INFLUX INTO THE REGION. THE SYSTEM DOES ALLOW THE COLD VORTEX TO ROTATE INTO THE GTLKS FOR THE END OF THE WKND AND THE BEGINNING OF NEXT WK. SHOULD BE LES SUN AND MON IN NW FLOW BEHIND THE SYSTEM. WL GO WITH BLO NORMAL TEMPS THRU THE PD WITH CHC OF SNOW EACH DAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...GALE WARNING LAKE ERIE. PA...GALE WARNING LAKE ERIE. WIND ADVISORY UNTIL 6 AM PAZ001-003. && SHORT TERM UPDATE...KIELTYKA SHORT TERM UPDATE...KOSARIK SHORT TERM...MRD LONG TERM...MRD AVIATION...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EST MON NOV 28 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-292100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE- 353 PM EST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT. SOME OF THE THUNDERSTORMS MAINLY OVER NORTHWEST AND NORTH CENTRAL OHIO COULD BE SEVERE EARLY TONIGHT AND HAVE DAMAGING WINDS AND LARGE HAIL. THE WINDS ALOFT WILL ALSO BE STRONG THIS AFTERNOON AND TONIGHT AND THAT WILL CAUSE WIND GUSTS UP TO 40 MPH. HOWEVER...SOME OF THE SHOWERS THAT DEVELOP TONIGHT COULD CAUSE GUSTS OVER 40 MPH...THIS WILL BE MONITORED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SOME SNOW SHOWERS MAY OCCUR IN THE SNOW BELT THURSDAY INTO SATURDAY. THIS SYSTEM WILL HAVE TO BE MONITORED FOR SNOW ACCUMULATION .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. LEZ142>149-162>169-292100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 353 PM EST MON NOV 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT GALE FORCE WINDS ARE EXPECTED ON LAKE ERIE TONIGHT. SOME OF THE THUNDERSTORMS OVER THE WEST HALF OF THE LAKE COULD BE SEVERE EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT. MRD
The Pittsburgh radar (KPBZ), 72 km away, was scanning. The volume nearest the first event began at 08:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were reported down.
Two large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484575, 5484576.